|Reyataz vs Edurant
Apr 3, 2012
Hello. I am on treatment with Truvada/Reyataz/Norvir for one year. On a daily basis I face some annoying side effects for 6 hours related to stomach (indigestion, a feeling of vomiting etc) and that affects my daily life, as I cannot drink or eat something after getting the drugs. In addition to this, there are some nutricion disorders (cannot drink milk etc). My doctor advised me to get Edurant instead of Norvir/Reyataz. Is this the best option than getting Prezista or something else? Thank you.
| Response from Dr. McGowan
Thanks for your question, sorry to hear about your side effects.
Edurant (rilpivirine), is a med in the non-nucleoside reverse transcriptase (NNRTI) class of drugs, it works differently to kill HIV than the Reyataz or Prezista (which are protease inhibitors). So the first key question is to be sure that your virus carries no resistance to this new calss of meds. Your doctor should have the results of testing. Also, Edurant needs to be taken with a good meal (at least 400 calories) so you need to be able to eat with it. Also, it should not be used with medisines (called PPIs) that lower acid in the stomach.
Prezista could be an option, but it also has to be given with Norvir (ritonavir), if your GI upset is due to norvir than this switch may not help.
Hope this info helps.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Burning Penis After Swallowing Worried I Have HIV
- Groin Pain After Vaginal Sex Without Condom Does It Mean I Have HIV
- Itchy Skin After Kissing Cold Sore Sign Of HIV AIDS
- Sinus Infection After Swallowing Cum Worried I Have HIV
- Stinging Pain After Kissing Cold Sore Worried I Have HIV
- Can I Take Amoxicillin For Vaginal Infections?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.